Two coalescents derived from the ranges of stable subordinators

September, 1999
Report Number: 
566
Authors: 
Jean Bertoin and Jim Pitman
Citation: 
Electronic Journal of Probability</em>, Vol. 5 (2000) Paper no. 7, pages 1-17
Abstract: 

Let $M_\alpha$ be the closure of the range of a stable subordinator of index $\alpha\in ]0,1[$. There are two natural constructions of the $M_{\alpha}$'s simultaneously for all $\alpha\in ]0,1[$, so that $M_{\alpha}\subseteq M_{\beta}$ for $0< \alpha < \beta < 1$: one based on the intersection of independent regenerative sets and one based on Bochner's subordination. We compare the corresponding two coalescent processes defined by the lengths of complementary intervals of $[0,1]\backslash M_{1-\rho}$ for $0 < \rho < 1$. In particular, we identify the coalescent based on the subordination scheme with the coalescent recently introduced by Bolthausen and Sznitman.

PDF File: 
Postscript File: